# SDR IXXA060172O

- Difficulty date: March 9, 2006
- Submitted: March 10, 2006
- Operation: Air carrier
- Aircraft: N828BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45993
- Aircraft time: 84,843 hours, 35,097 cycles
- Engine: Cfmint CFM563C1
- Engine time: 31,557 hours, 12,840 cycles
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Condition: Shorted
- Location: Nr 3 Engine
- Part time: 84,843 hours, 35,097 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

AT CRUISE FL 36.0 NR 3 ENGINE SHORT CIRCUIT LIGHT BEGAN FLASHING.  FIRE WARNING WOULD NOT TEST, ENGINE SHUTDOWN PER COM PROCEDURE.  THE CREW ELECTED TO RETURN THE AIRCRAFT TO TOL AND LANDED WITHOUT INCIDENT.  MAINTENANCE REMOVED CONNECTOR FROM FORWARD SIDE OF RIGHT HAND FAN FIRE LOOP, SHORT LIGHT REMAINED ILLUMINATED.  REMOVED CONNECTOR FROM AFT SIDE OF RIGHT HAND FAN LOOP AND SHORT LIGHT EXTINGUISHED.  REMOVED AND REPLACED RIGHT HAND FAN FIRE ELEMENT AND AFT CONNECTOR.  NR 3 ENGINE FIRE WARNING TEST AND SHORT CIRCUIT LIGHT OPS CHECK GOOD.  RAN NR 3 ENGINE, SHORT LIGHT DID NOT ILLUMINATE AND FIRE TEST GOOD.  WORK WAS DONE PER ALL APPLICABLE MANUALS AND AIRCRAFT WAS RETURNED TO SERVICE.
